MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM
Catalog Number 09038086190
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The qc recovery data provided was acceptable.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys vitamin d assay results for 2 patient heparin samples from 1 patient on a cobas e 801 analytical unit.The initial vitamin d result was >120 ng/dl with flag.A 1:2 dilution was performed on the sample and result was 11 ng/ml.The customer performed a 5 repetition precision test on the sample and the results were 108 ng/ml, >120 ng/ml with flag, 115 ng/ml, 53.1 ng/ml, and 97.5 ng/ml.A 1:2 dilution was performed on the sample and another 5 repetition precision test was performed.The results were 9.04 ng/ml, 8.7 ng/ml, 10.8 ng/ml, 8.72 ng/ml, and 7.36 ng/ml.A second tube collected from the same patient at the same time was sent to another laboratory and tested on another analyzer.The result was 11 ng/ml.The other lab's reference range is 30-40 ng/ml.The second sample was also tested four times at the customer site and the results were 46.0 ng/ml, 29.8 ng/ml, 40.8 ng/ml, and 33.1 ng/ml.No questionable results were reported outside of the laboratory.The result from the other laboratory was deemed correct.
 
Additional Manufacturer Narrative
The alarm trace did not contain a conspicuous event.The issue was resolved by the customer changing their test specimen type from lithium heparin tubes to edta tubes.Based on the available data, a general reagent issue could be excluded.The investigation did not identify a product problem.The root cause of the event could not be determined.

Brand Name
ELECSYS VITAMIN D TOTAL III
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19192637
Report Number1823260-2024-01292
Device Sequence Number20923075
Product Code MRG
UDI-Device Identifier07613336172650
UDI-Public07613336172650
Combination Product (Y/N)Y
Initial Reporter CountryTH
PMA/510(K) Number
K210901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number09038086190
Device Lot Number744661
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VITAMIN B COMPLEX.
Patient SexUnknown